Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Chest X ray result showed homogeneous opacity noted obliterating the costopheric angle. Explain

chest X ray result -homogenenious opacity noted in left lower zone obliterating the left costopheric angle. Temperatue was 102.2 for more than 6 days. Can it be only because of Tb? or can it be due to pneumonia as well. doctor put me on Tb medicines and right from the day when I started Tb medicine, my fever stopped. On the other hand when I started antibiotic Azee prior to taking Tb med, there was no relief for fever. Can I be assured that it is Tb only or should I go for any other test to confirm whether it is Tb or not?
Asked On : Sat, 2 Mar 2013
Answers:  2 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Radiologist 's  Response
Sorry to hear about the distress you've been through — high fever for about a week. Also remember, however, that the pains sustained by a believer wipe out sins — hope that consoles you a bit.

Did your doctor tell you that you've got TB? Or were other tests done that confirmed TB? Or do you assume TB just because you've been given "TB medication"?

I ask this because neither the "102 F fever" nor the short duration (6 days) or the "lower zone" opacity are very common features of TB. These features are rather more compatible with pneumonia. A TB patient would more often have "low grade" fever in evenings for quite some time.

And in fact, there is no such thing as "TB medication". These are simply antibiotics that have been reserved for TB because of some of their special properties. But at the end of the day, they are antibiotics, and would work against many other types of infections.

So, I think your doctor prescribed you some of those reserved antibiotics when he found that your pneumonia did not respond to regular antibiotics.

To confirm whether it is TB or not, I think firstly you can ask your doctor whether he'd TB in mind when he prescribe you "TB medication". Then, if you feel like, you can go for tests like "sputum for AFB", "sputum for AFB culture", etc.

Hope that makes things clear and relieves your worries.

Wishing you all the best.
Answered: Mon, 4 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Internal Medicine Specialist Dr. Prasad Akole's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

If the Xray has shown CP angle obliteration, you should undergo an ultrasound of the thorax to confirm the presence of fluid there as the cause of opacity and it should be drained (tapped) with a needle under local anaesthesia and sent for lab to confirm infection or otherwise.

Infections (including TB), cancers and lot of other conditions can cause this.
But short duration of high fever is more likely to be due to infection.

Did you have cough, expectoration, breathlessness, blood in sputum, weight loss?

Needs to confirm by a good physical examination, labs, CT scan if needed, tests for TB like sputum exam etc.

If you could detail up your symptoms, other tests, reports, Xray here on the site using the uploader available below the text box, I would be more than happy to help you precisely.

We should always give TB treatment only on confirmation. I advise you to be properly evaluated for the exact cause.
TB meds do cause side effects like jaundice and some times serious.

I hope you are fully satisfied with the guidance I gave.
Hope I have answered all your questions. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.

Thank you and Good luck!
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor